Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 20, NWS Tallahassee, FL

March 22, 2005Colquitt County, Miller County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 22, 2005, 12:47 PM EST for Colquitt County, Miller County, Georgia. It was in force for 281 days. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 22, 2005, 12:47 PM EST (17:47 UTC)
Expired
Dec 28, 2005, 4:45 PM EST
In force
281 days
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

Counties Colquitt County, GA, Miller County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 22, 8:40 AM ESTTornado WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2005-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 714 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2005-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
714 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
508 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.9
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WUUS52 KTAE 221747
SVRTAE
GAC071-221830-
/O.NEW.KTAE.SV.W.0020.050322T1747Z-050322T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1247 PM EST TUE MAR 22 2005

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA
  THIS INCLUDES THE CITY OF MOULTRIE

* UNTIL 130 PM EST

* AT 1243 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR MOULTRIE...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORMAN PARK BY 1255 PM EST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3132 8391 3113 8392 3113 8358 3132 8361

$$

23-MCNATT
1 follow-up statement
000 
WUUS52 KTAE 282110
SVRTAE
GAC201-282145-
/O.NEW.KTAE.SV.W.0020.051228T2110Z-051228T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
410 PM EST WED DEC 28 2005

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MILLER COUNTY IN SOUTHWEST GEORGIA
  THIS INCLUDES THE CITY OF COLQUITT

* UNTIL 445 PM EST(345 PM CST)

* AT 407 PM EST(307 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 8 MILES SOUTHWEST OF COLQUITT...OR ABOUT NEAR
  DONALSONVILLE...AND MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLQUITT BY 415 PM EST (315 PM CST)...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.

LAT...LON 3115 8489 3107 8487 3108 8466 3109 8458
      3123 8458

$$

23-MCNATT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 8:55 AM EST, 3 hours 52 minutes earlier.

Area forecast discussion, Mar 22, 8:55 AM EST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
855 AM EST TUE MAR 22 2005

.UPDATE...A TORNADO WATCH HAS BEEN ISSUED FOR OUR ENTIRE CWA UNTIL 3
PM EST. A FEW TSRA MVG ONSHORE INTO WALTON/WASHINGTON COUNTY HAVE
SHOWN SOME PRETTY IMPRESSIVE VILS AND REFLECTIVITY. EXPECT
COVERAGE TO INCREASE AS THE DAY GOES ON. ZONES WILL BE UPDATED
SHORTLY TO REFLECT WATCH.

&&

.SYNOPSIS...AN UPPER LEVEL LOW LOOKS IMPRESSIVE IN WATER VAPOR
IMAGERY AS IT SPINS OVER NRN OK THIS MORNING. THE SYSTEM IS
VERTICALLY STACKED WITH THE SURFACE LOW IN ROUGHLY THE SAME
POSITION. A COLD FRONT EXTENDS FROM THE LOW INTO NRN AND CENTRAL TX
WITH A WARM FRONT EXTENDING SEWD ACROSS THE ARKLATEX INTO CENTRAL
LA. FROM THERE, THE FRONT IS QUASISTATIONARY AS IT EXTENDS EWD
ACROSS SRN PORTIONS OF MS, AL AND GA. SEVERAL LINES OF SEVERE
THUNDERSTORMS HAVE DEVELOPED NE OF THE WARM FRONT ACROSS ERN OK, AR,
AND NRN LA, IN AN AREA OF STRONGLY VEERED FLOW. THE KLZK (LITTLE
ROCK) 00Z SOUNDING SHOWED A 0-3 KM HELICITY OF 400 M2/S2. THIS AREA
IS ALSO IN A REGION OF STRONG UPPER DIFFLUENCE. SEVERAL WATCH BOXES
HAVE BEEN ISSUED FOR THIS PART OF THE COUNTRY. ITLL BE OUR TURN
THIS AFTERNOON INTO TONIGHT. CLOSER TO HOME, LOW STRATUS IS MOVING
NEWD ACROSS OUR FL ZONES. DEW POINTS HAVE RECOVERED INTO THE LOWER
60S ACROSS OUR COASTAL ZONES, WITH BUOY 42039 SHOWING A DEW POINT OF
70.

&&

.SHORT TERM...TODAY THROUGH THU.
THE OK LOW WILL MOVE VERY SLOWLY EWD TO A POSITION OVER THE OZARK
REGION BY 00Z WED. THIS WILL PLACE MUCH OF THE SERN U.S.IN A REGION
OF INCREASING UPPER LEVEL DIFFLUENCE THIS AFTERNOON AND EVENING. AS
THE SURFACE SYSTEM EDGES EWD, THE FRONT DRAPED ACROSS THE REGION
WILL SLOWLY MOVE NWD ALLOWING MID 60S DEW POINTS TO ADVECT NWD
ACROSS THE CWFA FROM THE GULF. THOSE AREAS IN THE WARM SECTOR
SHOULD SEE SOME BREAKS IN THE CLOUD COVER, ALLOWING FOR SOME DECENT
DESTABILIZATION. THE GFS SHOWS LIS AROUND -4 BY 00Z OVER MUCH OF
THE AREA. THE NAM IS EVEN MORE UNSTABLE, SHOWING LIS RANGING FROM
-4 E TO -9 W AT 00Z, AND CAPES OF 2500-3000 J/KG ACROSS OUR WRN
ZONES. THE CORE OF THE LOW LEVEL JET WILL BE WELL N OF THE AREA, BUT
WIND FIELDS WILL BE SUFFICIENT FOR SEVERE STORMS. IN RECOGNITION OF
THE FACT THAT THE BEST WIND FIELDS AND UPPER DIFFLUENCE WILL BE N OF
THE AREA, SPC HAS SCALED BACK THE MDT RISK AREA TO N OF THE FL
BORDER. ANY SUPERCELLS THAT FORM IN THE WARM SECTOR WILL PRODUCE
MAINLY A WIND AND HAIL THREAT FOR OUR FL ZONES, AS MID LEVEL DRY AIR
MOVES IN AND 500 MB TEMPS DROP TO AROUND -20 C. STORMS THAT RUN UP
OVER THE WARM FRONTAL BOUNDARY WILL ENCOUNTER INCREASED LOW LEVEL
SHEAR, SO AREAS WITHIN THE MODERATE RISK RUN A BETTER CHANCE OF
SEEING ISOLATED TORNADOES. IT IS NOTED THAT THE UPPER LEVEL JET WILL
ROTATE AROUND TO THE E SIDE OF THE UPPER LOW BY TONIGHT, PLACING
MUCH OF N FL IN THE FAVORABLE RIGHT REAR ENTRANCE REGION. IN
ADDITION, THE LOW LEVEL JET WILL STRENGTHEN E OF THE AREA. WE
THEREFORE EXPECT ANOTHER BAND OF SEVERE STORMS TO DEVELOP IN THIS
REGION OVERNIGHT, POSSIBLY AFFECTING OUR ERN BIG BEND ZONES. POPS
WERE RAISED TO CATEGORICAL ACROSS MOST OF OUR FORECAST AREA FOR
TODAY. WE ALSO RAISED POPS FOR TONIGHT SIGNIFICANTLY TO ACCOUNT FOR
THE ANTICIPATED TIMING OF THIS EVENT. WE WILL MAINTAIN SEVERE
WORDING FOR THIS AFTERNOON, AND INCLUDE MENTION OF SEVERE FOR THE
EVENING PERIOD EVERYWHERE AND ALL NIGHT FOR OUR ERN BIG BEND ZONES.
WE KEEP A LOW POP SE FOR WED MORNING. THEN WE SHOULD SEE A DRY AND
WARM DAY ON THU, THE GOOD SIDE OF SPRING WEATHER.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...TORNADO WATCH UNTIL 3 PM EST (2 PM CST).
GA...TORNADO WATCH UNTIL 3 PM EST (2 PM CST)..
FL...TORNADO WATCH UNTIL 3 PM EST (2 PM CST)..

&&

WOOL/MCNATT
Hazardous weather outlook, Mar 22, 5:01 AM EST, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
501 AM EST TUE MAR 22 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-231200-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
501 AM EST TUE MAR 22 2005

...THERE IS A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS TODAY
AND A MODERATE RISK FOR RIP CURRENTS...

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY OVER
SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA FROM THIS AFTERNOON INTO
THIS EVENING. THERE IS A SLIGHT RISK FOR SEVERE STORMS OVER SOUTH
CENTRAL GEORGIA AND THE FLORIDA PANHANDLE AND BIG BEND THIS
AFTERNOON AND EVENING. SEVERE STORMS WILL BE POSSIBLE ALL NIGHT OVER
THE EASTERN BIG BEND COUNTIES. A WARM FRONT OVER EXTREME SOUTH
GEORGIA AND SOUTHEAST ALABAMA THIS MORNING WILL LIFT GRADUALLY
NORTHWARD TODAY. THIS WILL ALLOW VERY MOIST AND UNSTABLE AIR TO MOVE
INTO THE REGION FROM THE GULF OF MEXICO. AS LOW LEVEL WINDS INCREASE
TODAY AND A JET APPROACHES FROM THE WEST...WIND PROFILES WILL BECOME
FAVORABLE FOR THE FORMATION OF SUPERCELLS. IN ADDITION...AN
ORGANIZED SQUALL LINE OF THUNDERSTORMS WILL TRACK FROM THE LOWER
MISSISSIPPI RIVER EAST ACROSS MUCH OF DIXIE. THE SQUALL LINE WILL
ENTER THE PANHANDLE AND SOUTHEAST ALABAMA THIS AFTERNOON AND REACH
GEORGIA AND THE BIG BEND LATE IN THE DAY OR THIS EVENING. THE MAIN
THREAT FOR OUR FLORIDA COUNTIES WILL BE DAMAGING WINDS AND LARGE
HAIL. ANY STORMS THAT MOVE NORTH OF THE WARM FRONT WILL EXPERIENCE
AN INCREASE IN LOW LEVEL WIND SHEAR, WHICH WILL AID IN THE
DEVELOPMENT OF ISOLATED TORNADOES. THE BEST CHANCE FOR TORNADOES IS
IN THE MODERATE RISK AREA. ANOTHER BAND OF STRONG TO SEVERE STORMS
IS EXPECTED TO DEVELOP ACROSS NORTH FLORIDA LATER TONIGHT AS THE LOW
LEVEL JET STRENGTHENS AND THE UPPER JET MOVES NORTHEAST OF THE AREA.
SOME OF THESE STORMS COULD AFFECT PORTIONS OF THE EASTERN BIG BEND
THROUGH THE OVERNIGHT HOURS.

WINDS OVER THE COASTAL WATERS ARE FORECAST TO INCREASE TO 15 TO 20
KNOTS. SEAS WILL INCREASE TO 4 TO 6 FEET. HOWEVER...SOME 7 FOOT SEAS
ARE POSSIBLE BY TONIGHT. THIS WOULD PROMPT SMALL CRAFT ADVISORIES.
MARINERS ARE ENCOURAGED TO EXERCISE EXTREME CAUTION TODAY, AND
SHOULD POSTPONE THEIR TRIP IF POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A COLD FRONT WILL SWEEP ALL OF THE THUNDERSTORMS EAST OF THE AREA BY
EARLY WEDNESDAY MORNING...SETTING UP A PERIOD OF QUIET WEATHER BOTH
OVER LAND AND OUT ON THE GULF OF MEXICO. THE NEXT CHANCE FOR
POSSIBLE STRONG TO SEVERE STORMS WILL COME SUNDAY INTO SUNDAY NIGHT
AS YET ANOTHER VIGOROUS UPPER LEVEL SYSTEM AND STRONG COLD FRONT
APPROACH FROM THE WEST.

.RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG
THE FLORIDA BIG BEND AND PANHANDLE BEACHES...INCLUDING SAINT GEORGE
ISLAND. WIND...WAVE...AND TIDAL CONDITIONS SUPPORT STRONGER AND MORE
FREQUENT RIP CURRENTS TODAY. A RIP CURRENT IS A STRONG NARROW
CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT
CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER.

DURING TIMES OF MODERATE RIP CURRENT RISK...PERSONS SHOULD ENTER THE
WATER ONLY IF THEY ARE EXPERIENCED WITH SWIMMING IN THE SURF. IF YOU
ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE BEACH
UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT
BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO
SHORE OUTSIDE THE NARROW CURRENT.

.SPOTTER CALL TO ACTION STATEMENT..
SPOTTERS ARE REQUESTED TO ACTIVATE TODAY...NO LATER THAN THE
ISSUANCE OF THE FIRST CONVECTIVE WATCH. SPOTTER ACTIVATION IS
EXPECTED TO REMAIN NECESSARY INTO TONIGHT.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

18-WOOL

In the hours before

Special weather statement, Mar 22, 8:45 AM EST, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
845 AM EST TUE MAR 22 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-222000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
845 AM EST TUE MAR 22 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST
ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG
BEND AND PANHANDLE...EFFECTIVE UNTIL 300 PM EST TUESDAY AFTERNOON(200
PM CST TUESDAY AFTERNOON).

THIS WATCH INCLUDES THE FOLLOWING COUNTIES:

IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON.

IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON...
CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA...
JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE.

IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH...
CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY...
LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN
HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES.

REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES
AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

23-MCNATT
Special weather statement, Mar 22, 9:22 AM EST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
922 AM EST TUE MAR 22 2005

ALZ068-069-221451-
GENEVA AL-HOUSTON AL-
INCLUDING THE CITIES OF...COTTONWOOD...DOWNTOWN DOTHAN AND GENEVA
922 AM EST TUE MAR 22 2005

AT 821 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORM OVER THE EASTERN FLORIDA PANHANDLE MOVING NORTH
AT 45 MPH INTO SOUTHEAST ALABAMA.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY
TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED
FLOODING OF STREETS AND LOW LYING AREAS. A TORNADO WATCH IS IN
EFFECT...AND IT MAY BE NECESSARY TO ISSUE WARNINGS FOR THESE STORMS.
PERSONS SHOULD THEREFORE STAY TUNED TO THE LATEST INFORMATION.

48-TURNAGE
Local storm report, Mar 22, 11:37 AM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1137 AM EST TUE MAR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HAIL             FIVE POINTS             30.71N 85.75W
03/22/2005  0.75 INCH        WASHINGTON         FL   TRAINED SPOTTER

0900 AM     HAIL             BONIFAY                 30.79N 85.68W
03/22/2005  0.25 INCH        HOLMES             FL   TRAINED SPOTTER

0935 AM     HAIL             WICKSBURG               31.21N 85.62W
03/22/2005  0.88 INCH        HOUSTON            AL   EMERGENCY MNGR

&&

GODSEY
Local storm report, Mar 22, 11:37 AM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1137 AM EST TUE MAR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HAIL             FIVE POINTS             30.71N 85.75W
03/22/2005  E0.75 INCH        WASHINGTON         FL  TRAINED SPOTTER

0900 AM     HAIL             BONIFAY                 30.79N 85.68W
03/22/2005  E0.25 INCH        HOLMES             FL  TRAINED SPOTTER

0935 AM     HAIL             WICKSBURG               31.21N 85.62W
03/22/2005  E0.88 INCH        HOUSTON            AL  EMERGENCY MNGR

&&

GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 8:16 AM ESTSevere Thunderstorm WarningTAEBen Hill, Irwin258 days
Mar 22, 8:48 AM ESTSevere Thunderstorm WarningTAEBaker, Calhoun, Dougherty, Mitchell258 days
Mar 22, 9:50 AM ESTSevere Thunderstorm WarningTAEClay268 days
Mar 22, 9:59 AM ESTSevere Thunderstorm WarningTAEDecatur278 days
Mar 22, 10:30 AM ESTSevere Thunderstorm WarningTAEEarly, Seminole281 days
Mar 22, 12:18 PM ESTTornado WarningTAEDecatur, Dougherty, Mitchell, Worth160 days
Mar 22, 12:58 PM ESTSevere Thunderstorm WarningTAEColquitt, Cook, Tift, Turner, Worth281 days
Mar 22, 1:07 PM ESTTornado WarningTAEColquitt, Tift, Worth258 days
Mar 22, 1:12 PM ESTTornado WarningTAEEarly258 days
Mar 22, 1:25 PM ESTTornado WarningTAEBerrien, Lanier, Lowndes, Tift258 days
Mar 22, 1:32 PM ESTTornado WarningTAEDecatur, Miller, Seminole268 days
Mar 22, 1:59 PM ESTTornado WarningTAEBaker, Miller, Mitchell268 days
Mar 22, 2:01 PM ESTSevere Thunderstorm WarningTAEIrwin29 min
Mar 22, 2:39 PM ESTTornado WarningTAEColquitt, Mitchell277 days
Mar 22, 2:42 PM ESTSevere Thunderstorm WarningTAEMiller, Seminole33 min
Mar 22, 2:52 PM ESTSpecial Marine WarningTAE83 min
Mar 22, 3:09 PM ESTSevere Thunderstorm WarningTAEBaker, Miller, Mitchell36 min
Mar 22, 3:14 PM ESTSevere Thunderstorm WarningTAEWorth46 min
Mar 22, 3:24 PM ESTTornado WarningTAEColquitt, Quitman281 days
Mar 22, 3:46 PM ESTTornado WarningTAETift281 days
Mar 22, 3:57 PM ESTSevere Thunderstorm WarningTAEDecatur, Grady33 min
Mar 22, 4:01 PM ESTSpecial Marine WarningTAE119 min
Mar 22, 4:05 PM ESTSevere Thunderstorm WarningTAEBerrien, Cook25 min
Mar 22, 4:13 PM ESTTornado WarningTAEBerrien, Clay, Quitman281 days
Mar 22, 4:32 PM ESTFlash Flood WarningTAEColquitt58 min
Mar 22, 5:34 PM ESTSpecial Marine WarningTAE116 min
Mar 22, 5:58 PM ESTSpecial Marine WarningTAE32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.